Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes heaviness in chest and throat?

User rating for this question
Excellent
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2349 Questions
Question
Hi
I am a 41 year old male and have recently been experiencing heaviness in chest and throat and breathlessness..I had all respiritory tests come back clear and I had a endoscopy and they found gastritis esophagitis and moderate reflux.And bile in the stomach which is probably because I had my gallbladder removed 18 months ago..
I have increased my lansoprazole to 30mg twice a day for the last 2 weeks and I eat very well but im still suffering with this constant.. And now I also I am also experiencing terrible breathlessness every time I lay down and I get a lump in throat and I cant even sleep now because of this..

My question is…..Can this get better in time and if so how long does this take roughly

Regards XXXXXXX
Posted Fri, 29 Aug 2014 in Lung and Chest disorders
 
 
Answered by Dr. Naveen Kumar 1 hour later
Brief Answer:
You need to change Lansoperazole...

Detailed Answer:
Hi

Thanks for posting the query. I have gone through the query thoroughly and understood your problem.

You seem to be suffering from a condition called Laryngo-pharyngeal reflux secondary to the acid reflux from the stomach into the throat.

The sensation of lump in the throat and breathless is because of the inflammation caused by the regurgitated acid from the stomach into the throat.

As you have already gone through the necessary investigations, the root cause of all your problems have been diagnosed. Now, the challenge remains in taking appropriate medicines and following few house hold remedies.

My sincere suggestions to you are:

1. Try taking Esomeprazole, instead of Lansoperazole. Most of them benefit with the former.
2. Continue with Metochlopromide, this helps in gastric emptying and tightening of the lower esophageal sphincter.
3. Along with the above medicines you would also require an anxiolytic (such as Alprazolam) for a short period.
4. Drink plenty of warm water
5. Every day, try to have small quantities of food at frequent intervals. And, avoid skipping of the meals.
6. Avoid stress and do relaxation exercises.
7. Avoid coffee/tea/chilled food & beverages/excessive sweet, sour & spicy food/alcohol/smoking (if any).

With the above measures you will definitely feel better within 3-4 weeks. Revert back to me if you have any further queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor